Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 26, 2025, 4:45 AM CDT for Cherokee County, Smith County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 4:45 AM CDT (09:45 UTC)
- Expired
- May 26, 2025, 5:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cherokee County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2989 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WFUS54 KSHV 260945
TORSHV
TXC073-423-261030-
/O.NEW.KSHV.TO.W.0086.250526T0945Z-250526T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
445 AM CDT Mon May 26 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
South central Smith County in northeastern Texas...
Northwestern Cherokee County in northeastern Texas...
* Until 530 AM CDT.
* At 444 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Frankston, or 12 miles west of Jacksonville,
moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Palestine around 450 AM CDT.
Bullard around 500 AM CDT.
Other locations impacted by this tornadic thunderstorm include Cuney
and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3222 9534 3212 9521 3200 9544 3202 9543
3204 9544 3204 9543 3205 9542 3205 9543
3206 9544 3208 9542 3211 9545
TIME...MOT...LOC 0944Z 229DEG 20KT 3203 9546
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 26, 2:53 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 26, 2:53 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
253 AM CDT Mon May 26 2025
...New SHORT TERM, LONG TERM, SPOTTER INFORMATION STATEMENT...
.SHORT TERM...
(Monday through Tuesday)
Issued at 247 AM CDT Mon May 26 2025
An active morning across the Four State Region as two complexes of
thunderstorms are underway. The first is tied to a boundary that was
previously linked to thunderstorms across SW Arkansas during late
Sunday evening. While the complex as whole is not overly impressive,
thunderstorms have continued to re-fire on the boundary, which
appearers to have stalled just south of the Shreveport/Bossier metro.
Main concern linked to this boundary driven convection will be gusty
winds associated with the passing boundary, with storms becoming
briefly tall enough to support a brief hail threat, and heavy
downpours leading to possible flood concerns, especially if the
boundary has stalled.
This boundary will likely continue to re-fire convection through the
morning hours before becoming caught up in the dominate convective
complex unfolding across the DFW metro. This secondary wave will
continue to push southeast through the morning, ultimately working
across the Four State Region through sunrise, with the potential
that it does not exit the region until the early afternoon. Concern
with this complex will be the potential for gusty winds, along with
additional heavy rainfall moving over areas where training showers
are ongoing due to re-fire along the aforementioned boundary from
Sunday evening storms. As a result of this, the Storm Prediction
Center has drawn up a Slight Risk across much of the FA, while the
Weather Prediction Center has drawn up an expansive Slight Risk ERO
to combat the local flood threat. A Flood Watch remains in effect
for the FA through 7 AM CDT Tuesday.
As this complex exits the local area later this afternoon, there
should be a period in the wake of the complex where we go mostly
rain and showers free for a few hours. There remains some
uncertainty surrounding what unfolds overnight Monday into Tuesday
as select hi-res models depict what appears to be another MCS
embedded within the W/SW flow. At the same time, global guidance
does advertise a shortwave within the mid-level flow that would
likely be the driving support for another complex to materialize.
That being said, some of the more experimental hi-res CAMs that have
performed better when compared to the more traditional guidance
is not as bullish with the Tuesday morning MCS potential. To
combat this, have elected to draw up a west to east progression of
CHC PoPs to advertise some potential through Tuesday.
Temperatures this afternoon will be solely dependent on how the
morning convection plays out. Depending how quickly this can get out
of the region will determine how much warming we see in the wake of
the MCS. For now, calling for mid to upper 80's. Temperatures won't
change much for Tuesday, with highs mostly in the mid to upper 80's
once again.
KNAPP
&&
.LONG TERM...
(Tuesday Night through Monday)
Issued at 247 AM CDT Mon May 26 2025
West to southwest quasi-zonal flow will continue as we head into mid-
week, with disturbances embedded within the flow supporting daily
rainfall potential. QPF through the entire 7 day period calls for
an additional 2-4" on top of what has already fallen, with
locally higher amounts near 5" not ruled out. Near to potentially
just below normal temperatures will prevail through the end of
the week as highs will linger around the low and mid 80's.
It won't be until long wave troughing, linked to an upper
disturbance kicking east across the Midwest, that we see a switch up
in the upper-level pattern. As a result, PoPs at the end of the
period (for now) are minimal. That being said, we are still days out
for confidence to be very high.
KNAPP
&&
.AVIATION...
(06Z TAFS)
Issued at 138 AM CDT Mon May 26 2025
For the 26/06z TAF period...A mix bag of VFR/MVFR flight
conditions across the TAF sites, as showers/thunderstorms and low
clouds continue to move into the region. Eventually, expect
reduced flight categories areawide, as low clouds and a cluster of
thunderstorms move into the region overnight into the morning
hours. VFR conditions should return by the end of the period in
wake of the convection, but mid to high clouds will hang across
the region. /20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 247 AM CDT Mon May 26 2025
Spotter activation may be needed as thunderstorms are ongoing
early this morning, with additional thunderstorms expected to move
across the region later this morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 72 86 71 / 80 50 40 20
MLU 86 72 85 71 / 90 30 50 30
DEQ 78 63 81 60 / 90 50 30 10
TXK 82 68 84 65 / 90 50 40 10
ELD 83 66 83 64 / 90 30 50 20
TYR 86 69 85 67 / 80 50 30 20
GGG 86 68 85 66 / 80 50 40 20
LFK 91 70 87 70 / 80 50 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Tuesday morning for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Tuesday morning for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Tuesday morning for OKZ077.
TX...Flood Watch through Tuesday morning for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...53
LONG TERM....53
AVIATION...20In the hours before
Special weather statement, May 26, 3:28 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
328 AM CDT Mon May 26 2025
OKZ077-TXZ096-108-260915-
McCurtain OK-Red River TX-Franklin TX-
328 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MCCURTAIN...NORTHERN
FRANKLIN AND RED RIVER COUNTIES THROUGH 415 AM CDT...
At 328 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southeast of Cloudy to near Blossom to
7 miles west of Lake Sulphur Springs. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Detroit, Clarksville, Broken Bow, Idabel, Rufe, Hochatown, Woodland,
Redland, Hagansport, Wright City, Kanawha, Glover, Garvin, Bogata,
Kiomatia, Johntown, Oak Hill, Golden, Farmers Hill, and Millerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 9453 3368 9482 3339 9509 3339 9513
3335 9513 3316 9531 3386 9531 3391 9528
3389 9526 3396 9523 3394 9516 3424 9515
TIME...MOT...LOC 0828Z 271DEG 30KT 3418 9506 3368 9532 3321 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 26, 3:47 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
347 AM CDT Mon May 26 2025
LAZ018-020-022-260945-
La Salle LA-Natchitoches LA-Grant LA-
347 AM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN GRANT...EASTERN
NATCHITOCHES AND WEST CENTRAL LA SALLE PARISHES THROUGH 445 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over
Colfax, or 8 miles northeast of Lena, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pollock, Dry Prong, Fishville, Bentley, Colfax, and Ball.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3147 9222 3139 9266 3141 9267 3140 9268
3140 9270 3142 9268 3143 9269 3145 9268
3144 9270 3145 9271 3147 9271 3147 9269
3152 9272 3146 9279 3154 9287 3173 9233
TIME...MOT...LOC 0847Z 257DEG 14KT 3155 9267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 26, 3:51 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
351 AM CDT Mon May 26 2025
TXZ096-108-109-124-260915-
Red River TX-Wood TX-Franklin TX-Titus TX-
351 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN...NORTHWESTERN WOOD...
NORTHWESTERN TITUS AND SOUTHERN RED RIVER COUNTIES THROUGH 415 AM
CDT...
At 351 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Hagansport to near Sulphur
Springs to near Hawk Cove. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Talco, Hopewell, Harts Bluff, Cuthand, Wilkerson, Miller's
Cove, Hagansport, Yantis, Mount Vernon, Cypress, Boxelder, Johntown,
Purley, Cornersville, Bogata, Mount Pleasant, and Lake Fork
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3297 9542 3300 9535 3302 9531 3345 9531
3354 9475 3350 9475 3314 9502 3286 9565
3296 9566
TIME...MOT...LOC 0851Z 266DEG 26KT 3339 9534 3312 9555 3287 9611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 26, 4:18 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 AM CDT Mon May 26 2025
TXZ097-108>112-124-125-261000-
Upshur TX-Cass TX-Camp TX-Bowie TX-Wood TX-Franklin TX-Morris TX-
Titus TX-
418 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CASS...FRANKLIN...
WOOD...SOUTHWESTERN BOWIE...NORTHWESTERN UPSHUR...MORRIS...TITUS AND
CAMP COUNTIES THROUGH 500 AM CDT...
At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to near Mount Pleasant to near
Lake Fork Reservoir. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Winfield, Pittsburg, Cason, Winnsboro, Us 259 And I 30
Intersection, Cookville, Miller's Cove, Roeder, Omaha, Scroggins,
Rocky Mound, Forest Hill, Harvard, Lake Fork Reservoir, Pleasant
Grove, Mount Vernon, Alba, Rocky Branch, and Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9531 3331 9531 3333 9478 3332 9475
3333 9474 3334 9448 3320 9449 3284 9500
3270 9533 3278 9564 3296 9566
TIME...MOT...LOC 0917Z 265DEG 36KT 3356 9503 3322 9503 3288 9548
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 26, 4:20 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
420 AM CDT Mon May 26 2025
ARZ050-059-OKZ077-TXZ096-097-108-109-261000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
Franklin TX-Titus TX-
420 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...
WESTERN BOWIE...NORTHERN TITUS AND RED RIVER COUNTIES THROUGH 500 AM
CDT...
At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Broken Bow to near Hagansport.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eagletown, Clarksville, Idabel, Moon, Cerrogordo, Goodlake,
Goodwater, Shinewell, Arkinda, Redland, Hagansport, Haworth, Glover,
Johntown, West Line, Winthrop, Bokhoma, Farmers Hill, Almont, and De
Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3395 9518 3394 9516 3416 9514 3419 9424
3334 9447 3333 9478 3337 9481 3333 9481
3331 9529
TIME...MOT...LOC 0920Z 259DEG 46KT 3410 9497 3334 9516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, May 26, 4:31 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
431 AM CDT Mon May 26 2025
TXZ110-124-125-136-137-149-150-261030-
Upshur TX-Gregg TX-Cherokee TX-Smith TX-Camp TX-Wood TX-Rusk TX-
431 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SMITH...NORTHWESTERN RUSK...
SOUTHERN WOOD...UPSHUR...SOUTHEASTERN CAMP...WESTERN GREGG AND
NORTHWESTERN CHEROKEE COUNTIES THROUGH 530 AM CDT...
At 430 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Golden to near Fruitvale to Kemp. Movement was
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Warren City, Rolling Meadows, New Chapel Hill, New London, Kilgore,
Tyler, Whitehouse, White Oak, Bettie, Union Grove, Midway,
Jacksonville, Clarksville City, Mount Selman, Hawkins, Gladewater,
Liberty City, Holly Springs, Cuney, and Troup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3270 9533 3282 9504 3297 9482 3216 9480
3186 9544 3193 9542 3196 9545 3201 9543
3205 9542 3207 9544 3208 9542 3215 9548
3218 9546 3223 9549 3230 9545 3236 9545
3248 9559 3269 9559 3272 9564 3279 9564
TIME...MOT...LOC 0930Z 323DEG 22KT 3273 9559 3263 9581 3244 9625
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 33 min |
| May 25, 8:48 PM CDT | Special Weather Statement | SHV | Bowie | 57 min |
| May 25, 9:19 PM CDT | Special Weather Statement | SHV | Bowie | 26 min |
| May 25, 9:47 PM CDT | Special Weather Statement | SHV | Bowie, Cass, Morris, Red River, Titus | 43 min |
| May 25, 10:32 PM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 2 more | 43 min |
| May 26, 3:02 AM CDT | Flash Flood Warning | SHV | Harrison, Panola | 7 hr |
| May 26, 3:28 AM CDT | Special Weather Statement | SHV | Red River | 47 min |
| May 26, 3:51 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 24 min |
| May 26, 4:18 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Titus, Wood | 42 min |
| May 26, 4:20 AM CDT | Special Weather Statement | SHV | Red River | 40 min |
| May 26, 4:31 AM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 59 min |
| May 26, 4:46 AM CDT | Tornado Warning | SHV | Smith | 29 min |
| May 26, 5:08 AM CDT | Tornado Warning | SHV | Smith | 52 min |
| May 26, 5:24 AM CDT | Flash Flood Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith, Upshur and 1 more | 3 hr |
| May 26, 5:28 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 1 more | 62 min |
| May 26, 5:33 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Harrison, Marion, Morris and 1 more | 57 min |
| May 26, 5:34 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 41 min |
| May 26, 6:28 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 62 min |
| May 26, 7:03 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 57 min |
| May 26, 7:24 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 66 min |
| May 26, 8:16 AM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 59 min |
| May 26, 8:57 AM CDT | Special Weather Statement | SHV | Sabine | 48 min |
| May 26, 9:19 AM CDT | River Flood Warning | SHV | Anderson, Cherokee | 34 days |
| May 26, 9:21 AM CDT | River Flood Warning | SHV | Cherokee, Rusk, Smith | 3 days |
| May 26, 9:23 AM CDT | River Flood Warning | SHV | Smith, Wood | 11 hr |
| May 26, 9:25 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 60 hr |
| May 26, 9:29 AM CDT | River Flood Warning | SHV | Bowie, Red River | 4 days |
| May 26, 9:39 AM CDT | River Flood Warning | SHV | Cass, Marion | 49 hr |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.